Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 339, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 23, 2011, 9:33 PM PDT. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 9:33 PM PDT (04:33 UTC)
- Expired
- Sep 23, 2011, 11:00 PM PDT
- In force
- 87 min
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
429 WHUS76 KMTR 240433 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 933 PM PDT FRI SEP 23 2011 PZZ530-240600- /O.NEW.KMTR.SC.Y.0339.110924T0433Z-110924T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 933 PM PDT FRI SEP 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT THROUGH 11 PM. STRONGEST WINDS FROM THE GOLDEN GATE TO ANGEL ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 8:57 PM PDT, 36 minutes earlier.
Area forecast discussion, Sep 23, 8:57 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
857 PM PDT FRI SEP 23 2011
...RED FLAG WARNING FOR DRY THUNDERSTORMS OVER THE LOS
PADRES NATIONAL FOREST AND THE MOUNTAINS OF SAN BENITO AND
INTERIOR MONTEREY COUNTIES CONTINUES THIS EVENING...
.DISCUSSION...AS OF 8:55 PM PDT FRIDAY...NEGATIVELY-TILTED UPPER
TROUGH OFF THE SOUTHERN CA COAST IS PRODUCING SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN THIRD OF CALIFORNIA THIS
EVENING. THE MOST WIDESPREAD CONVECTIVE ACTIVITY IS TO THE SOUTHEAST
OF OUR FORECAST AREA...BUT SOME SHOWERS AND A FEW THUNDERSTORMS
HAVE MOVED NORTHWEST AND INTO MONTEREY COUNTY THIS EVENING. A FEW
LIGHTNING STRIKES WERE DETECTED IN FAR SOUTHEAST MONTEREY COUNTY
AROUND 6 PM THIS EVENING AND BRIEF LIGHT RAIN SHOWERS HAVE BEEN
REPORTED AS FAR NORTH AS THE MONTEREY PENINSULA. ALSO...THUNDER WAS
HEARD IN CARMEL AT ABOUT 8:30 PM. BECAUSE THE THUNDERSTORMS ARE HIGH
BASED AND MOVING QUICKLY AT ABOUT 30 KNOTS...THE LIGHTNING THAT HAS
BEEN GENERATED IS ALMOST CERTAINLY DRY LIGHTNING (SEE FIRE WEATHER
DISCUSSION BELOW).
SATELLITE IMAGERY SHOWS THE UPPER TROUGH IS LIFTING TO THE NORTHEAST
AND THE 00Z NAM INDICATES THAT MID-LEVEL INSTABILITY AND MOISTURE
WILL GRADUALLY SHIFT TO THE EAST OVERNIGHT. THUS...WE CAN EXPECT
CONTINUED WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FOR
THE REMAINDER OF THE EVENING ACROSS OUR SOUTHERN-MOST COUNTIES...
WITH THAT ACTIVITY THEN GRADUALLY TAPERING OFF AFTER MIDNIGHT AND
ENDING BY DAYBREAK SATURDAY. A FEW SHOWERS AND PERHAPS A
THUNDERSTORM MAY MAKE IT AS FAR NORTH AS SANTA CLARA AND SANTA CRUZ
COUNTIES OVERNIGHT...BUT ALMOST CERTAINLY NO FARTHER NORTH THAN
THAT.
INLAND AREAS EXPERIENCED ANOTHER VERY WARM DAY TODAY WITH THE INLAND
VALLEYS RECORDING HIGHS IN THE 90S AND A FEW LOCATIONS TOPPING OUT
A DEGREE OR TWO ABOVE THE CENTURY MARK (E.G. LIVERMORE AND MORGAN
HILL). EXPECT TEMPERATURES TO BE MUCH COOLER INLAND ON SATURDAY AS
THE UPPER TROUGH PASSES INLAND AND ONSHORE FLOW INCREASES. DESPITE
THE SHOWER AND THUNDERSTORM ACTIVITY...A SHALLOW MARINE LAYER
PERSISTS NEAR THE COAST THIS EVENING AND THE MARINE LAYER WILL
LIKELY DEEPEN BY DAYBREAK...ALLOWING AREAS OF LOW CLOUDS TO DEVELOP
INLAND.
SATELLITE IMAGERY SHOWS A DEEP UPPER TROUGH OVER THE EASTERN PACIFIC
THIS EVENING WITH A NICELY DEFINED COLD FRONTAL RAIN BAND STRETCHING
FROM BRITISH COLUMBIA SSW TO NEARLY 30N. THIS SYSTEM LOOKS IMPRESSIVE
ON SATELLITE...ESPECIALLY FOR LATE SEPTEMBER...WITH LOTS OF COLD AIR
SPILLING INTO THE UPPER TROUGH FROM THE WESTERN GULF OF ALASKA.
THE 00Z NAM FORECASTS THE COLD FRONTAL RAIN BAND TO SWEEP ACROSS
NORTHERN CA ON SUNDAY...PRODUCING PRECIPITATION ACROSS THE ENTIRE SF
BAY AREA BY LATE AFTERNOON ON SUNDAY. THE NAM WASHES THE FRONT OUT
FARTHER SOUTH AND DOES NOT SHOW ANY PRECIP FALLING SOUTH OF SANTA
CRUZ. BUT WOULDN'T BE SURPRISED IF MEASURABLE RAIN MAKES IT AS FAR
SOUTH AS MONTEREY OR EVEN BIG SUR BY LATE ON SUNDAY. THE 00Z NAM IS
WETTER THAN PREVIOUS RUNS...MAINLY ACROSS THE NORTH BAY WHERE THE
MODEL NOW DROPS AS MUCH AS A HALF INCH OF RAIN ON SUNDAY. MOST AREAS
FROM SAN FRANCISCO SOUTHWARD ARE FORECAST TO PICK UP LESS THAN A
QUARTER OF AN INCH. A SPECIAL WEATHER STATEMENT WAS ISSUED EARLIER
TODAY TO DRAW ATTENTION TO THIS EARLY FALL WEATHER SYSTEM.
THE SUNDAY SYSTEM IS FORECAST TO LIFT RAPIDLY TO THE NORTHEAST ON
SUNDAY NIGHT AND BY MONDAY RIDGING WILL BEGIN TO DEVELOP ALONG THE
WEST COAST. THE RIDGE IS THEN FORECAST TO STRENGTHEN THROUGH THE
MIDDLE OF NEXT WEEK. WHAT THIS MEANS IS A ROBUST WARMING TREND FOR
OUR AREA DURING THE FIRST HALF OF NEXT WEEK. MODELS INDICATE
DEVELOPMENT OF LIGHT OFFSHORE FLOW BY TUESDAY AND WEDNESDAY WHICH
WILL MEAN WARMING ALL THE WAY TO THE COAST.
&&
.AVIATION...AS OF 5:15 PM PDT FRIDAY...ONSHORE GRADIENTS ARE WEAK
WITH JUST 1.2 MB BETWEEN SFO AND SAC LAST HOUR. THIS WILL KEEP LOW
CIGS OUT OF THE SFO BAY AREA UNTIL LATE THIS EVENING. SOME MID AND
HIGH CLOUDS ARE SPREADING OVER THE AREA FROM THE SOUTH. DRY LIGHTNING
IS A POSSIBILITY SOUTH OF THE MRY BAY AREA.
VICINITY OF KSFO...VFR CONDITIONS THROUGH THE AIRPORT EVENING RUSH
HOUR. LOW CLOUDS EXPECTED TO MOVE INLAND AFTER 10Z.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY AREA TERMINALS...STRATUS HAS PUSHED AWAY FROM THE
COAST UNDER SOUTHEAST FLOW ALOFT. THIS WILL KEEP VFR CONDITIONS
THROUGH AT LEAST 04Z.
&&
.FIRE WEATHER...AS OF 8:30 PM PDT FRIDAY...SATELLITE...RADAR...AND
LIGHTNING DETECTION NETWORK SHOW SCATTERED THUNDERSTORMS ACROSS
MUCH OF SOUTHERN CALIFORNIA THIS EVENING...MOVING TO THE NORTHWEST.
A FEW THUNDERSTORMS HAVE MADE THEIR WAY INTO SOUTHEASTERN
MONTEREY COUNTY SINCE EARLY THIS EVENING. GIVEN THE ELEVATED
NATURE OF THESE STORMS...THEIR RAPID MOVEMENT...AND THE DEEP DRY SUB-
CLOUD LAYER...BELIEVE THAT MANY OF THE LIGHTNING STRIKES OCCURRING
THIS EVENING ARE DRY. THEREFORE...WILL CONTINUE WITH THE RED FLAG
WARNING FOR ALL MOUNTAINS OF MONTEREY AND SAN BENITO COUNTY THROUGH
06Z (11 PM PDT) THIS EVENING. LATEST MODEL DATA INDICATE THAT THE
BEST MID-LEVEL MOISTURE AND INSTABILITY WILL SHIFT OFF TO THE EAST
RIGHT AROUND MIDNIGHT AND THE THREAT OF DRY LIGHTNING SHOULD END
ABOUT THAT TIME. WILL CONTINUE TO MONITOR THE SITUATION AND EXTEND
THE RED FLAG WARNING BEYOND 11 PM IF THERE IS EVIDENCE THAT
THUNDERSTORMS WILL PERSIST MUCH BEYOND THAT TIME.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...RED FLAG WARNING...CAZ517-518 FIRE WEATHER ZONES 517-
518...SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL
FOREST AND THE INTERIOR MOUNTAINS OF SAN BENITO AND
MONTEREY COUNTIES...UNTIL 11 PM PDT.
SCA...SF BAY UNTIL 11 PM
&&
PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI
FIRE WEATHER: DYKEMAHazardous weather outlook, Sep 23, 3:34 PM PDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 334 PM PDT FRI SEP 23 2011 CAZ517-518-240600- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 334 PM PDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ELEVATIONS ABOVE 1000 FEET IN MONTEREY COUNTY AND SAN BENITO COUNTY. .DAY ONE...FRIDAY AFTERNOON AND FRIDAY NIGHT AN UPPER LEVEL LOW WILL BRING A CHANCE OF THUNDERSTORMS THROUGH FRIDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE DRY. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 11 PM PDT LATE FRIDAY EVENING. *** RED FLAG WARNING...SEE SFORFWMTR WWUS86 KMTR FOR DETAILS *** .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOLER WEATHER WILL DEVELOP OVER THE WEEKEND...WITH WARM AND DRY WEATHER IS FORECAST FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ511>513-516-528>530-240600- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 334 PM PDT FRI SEP 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SANTA CRUZ MOUNTAINS...THE SANTA CLARA VALLEY...THE EAST BAY HILLS AND DIABLO RANGE...AND ELEVATIONS BELOW 1000 FEET IN MONTEREY AND SAN BENITO COUNTIES. .DAY ONE...FRIDAY AFTERNOON AND FRIDAY NIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH FRIDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOLER WEATHER WILL DEVELOP OVER THE WEEKEND...WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTH ON SUNDAY. WARM AND DRY WEATHER IS FORECAST FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 2:47 AM PDT | Small Craft Advisory | MTR | 18 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.